Alert archive / Tennessee / Special Weather Statements in 2024

Special Weather Statement, NWS Nashville, TN

August 2, 2024Davidson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 2, 2024, 2:21 PM CDT for Davidson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2024, 2:21 PM CDT (19:21 UTC)
Expired
Aug 2, 2024, 2:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

County Davidson County, TN

The radar

The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1548 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

622 
WWUS84 KOHX 021921
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
221 PM CDT Fri Aug 2 2024
 
TNZ027-021945-
Davidson TN-
221 PM CDT Fri Aug 2 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON COUNTY
THROUGH 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 8 miles southeast of Nashville, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Forest Hills, Oak Hill, Antioch, Berry Hill, and Percy Priest Lake.

This includes the following highways...
 Interstate 40 between mile markers 212 and 217.
 Interstate 65 between mile markers 75 and 81.
 Interstate 24 between mile markers 52 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3606 8682 3615 8677 3614 8656 3598 8664
TIME...MOT...LOC 1921Z 286DEG 14KT 3605 8672 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:43 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 2, 12:43 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Nashville TN
1243 PM CDT Fri Aug 2 2024

...New AVIATION...

.SHORT TERM...
(Rest of today through Saturday)
Issued at 1102 AM CDT Fri Aug 2 2024

An upper-level low can be seen on satellite imagery to our north
over Indiana and Ohio, and surface observations show a cold front
just beginning to enter western TN. With abundant moisture present
as seen by dewpoints in the 70s and a PWAT of 1.63 inches on this
morning's sounding, storm coverage will once again increase this
afternoon with storms favoring areas east of I-65. Frequent
lightning and heavy rain will be the main concerns with any storm,
but damaging winds can't be ruled out and this lines up with the
current SPC Day 1 Outlook which places this area in a marginal
risk this afternoon.

Coverage will gradually come to an end after sunset, and the
upper-level low will slowly move to the east as the cold front
clears the area. Temperatures will be slightly cooler Saturday as
highs range from the mid 80s to low 90s. With drier air in place,
most will be storm-free, too, but isolated to scattered storms
will continue across the Plateau with troughing still in place in
this area.

&&

.LONG TERM...
(Saturday Night through next Friday)
Issued at 1102 AM CDT Fri Aug 2 2024

Weather conditions look to be much quieter as we head into the new
week as an area of high pressure builds over the Rockies and dry
northwest flow prevails over Middle TN. Dry conditions are
expected through at least the middle of next week, and high
temperatures will creep into the mid and upper 90s. Unfortunately,
this also means the return of triple digit heat index values.

There is uncertainty in the weather pattern by the time we get
into Thursday with models and ensembles advertising two primary
scenarios. The first scenario that is strongly supported by the
European and its ensembles and some of the Canadian ensembles is
that the upper-level high over the Rockies builds back towards the
east, producing strong ridging over the central CONUS. However,
the GFS and its ensembles support the breakdown of that high as a
troughing pattern reemerges over the Midwest area. Scenario 1
supports dry and very hot conditions while scenario 2 produces
more chances for rain and perhaps a break from the heat.
Unfortunately, scenario 1 appears to be the most likely scenario
at this point with about 60% of all ensembles supporting it. But
stay tuned.

&&

.AVIATION...
(18Z TAFS)
Issued at 1214 PM CDT Fri Aug 2 2024

A weak boundary will continue its way through middle TN. Have
included storms for BNA/MQY/CSV/SRB. In addition models are
hinting at low VIS and CIG overnight...especially for the plateau.

Winds will be westerly and swing around to the north.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  91  72  94 /  10  10  10   0
Clarksville    70  89  70  92 /  10   0  10   0
Crossville     66  82  64  86 /  30  50  10  10
Columbia       70  90  69  93 /  10  10  10   0
Cookeville     68  82  67  86 /  20  40  20   0
Jamestown      66  81  65  86 /  30  50  10   0
Lawrenceburg   70  88  69  91 /  10  10  10   0
Murfreesboro   70  90  69  93 /  20  10  10   0
Waverly        70  91  70  94 /  10   0  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Clements
LONG TERM....Clements
AVIATION.....12

In the hours before

Special weather statement, Aug 2, 1:47 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
147 PM CDT Fri Aug 2 2024

TNZ062-021915-
Rutherford TN-
147 PM CDT Fri Aug 2 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RUTHERFORD COUNTY
THROUGH 215 PM CDT...

At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smyrna, or 8 miles northwest of Murfreesboro, moving southeast at 25
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Walterhill, and Lascassas.

This includes the following highways...
 Interstate 24 between mile markers 68 and 81.
 Interstate 840 between mile markers 51 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3592 8619 3578 8633 3590 8659 3607 8650
TIME...MOT...LOC 1847Z 293DEG 20KT 3596 8646

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 2, 1:49 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
149 PM CDT Fri Aug 2 2024

TNZ034-021915-
Fentress TN-
149 PM CDT Fri Aug 2 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FENTRESS COUNTY
THROUGH 215 PM CDT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Jamestown, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northeastern
Fentress County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3634 8474 3634 8484
      3652 8488 3654 8480 3653 8478 3652 8473
      3644 8469 3641 8466 3640 8466
TIME...MOT...LOC 1849Z 260DEG 15KT 3645 8477

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 2, 2:11 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
211 PM CDT Fri Aug 2 2024

TNZ062>064-021945-
Cannon TN-Rutherford TN-De Kalb TN-
211 PM CDT Fri Aug 2 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN DE KALB...NORTHEASTERN
RUTHERFORD AND CANNON COUNTIES THROUGH 245 PM CDT...

At 211 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Murfreesboro to near Smithville. Movement
was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Smithville, Woodbury, Walterhill, Auburntown,
Lascassas, Bradyville, Milton, and Readyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3592 8567 3585 8585 3585 8587 3583 8589
      3572 8616 3588 8644 3600 8640 3593 8621
      3597 8606 3596 8602 3597 8602 3603 8575
TIME...MOT...LOC 1911Z 291DEG 26KT 3587 8635 3597 8588

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 2, 2:17 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
217 PM CDT Fri Aug 2 2024

TNZ028-021945-
Wilson TN-
217 PM CDT Fri Aug 2 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WILSON COUNTY
THROUGH 245 PM CDT...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Juliet, or 12 miles east of Nashville, moving southeast at 20
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lebanon, Mount Juliet, Belinda City, Rural Hill, Green Hill, and
Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 223 and 236.
 Interstate 840 between mile markers 68 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3619 8632 3607 8642 3614 8652 3614 8653
      3615 8654 3616 8656 3618 8657 3624 8659
      3628 8655
TIME...MOT...LOC 1916Z 302DEG 17KT 3621 8657

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 2, 2:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
218 PM CDT Fri Aug 2 2024

TNZ033-034-021945-
Fentress TN-Overton TN-
218 PM CDT Fri Aug 2 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN OVERTON AND CENTRAL
FENTRESS COUNTIES THROUGH 245 PM CDT...

At 218 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Algood to 7 miles east of
Jamestown. Movement was east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jamestown, Allardt, Crawford, Grimsley, and Rickman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3633 8474 3633 8477
      3632 8479 3630 8480 3629 8487 3628 8488
      3624 8488 3616 8516 3627 8543 3649 8471
      3643 8469 3641 8466 3640 8466
TIME...MOT...LOC 1918Z 286DEG 14KT 3624 8534 3642 8480

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 2, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
221 PM CDT Fri Aug 2 2024

TNZ027-021945-
Davidson TN-
221 PM CDT Fri Aug 2 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON COUNTY
THROUGH 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 8 miles southeast of Nashville, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Forest Hills, Oak Hill, Antioch, Berry Hill, and Percy Priest Lake.

This includes the following highways...
 Interstate 40 between mile markers 212 and 217.
 Interstate 65 between mile markers 75 and 81.
 Interstate 24 between mile markers 52 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3606 8682 3615 8677 3614 8656 3598 8664
TIME...MOT...LOC 1921Z 286DEG 14KT 3605 8672

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:24 PM CDTSpecial Weather StatementOHXRobertson36 min
Aug 1, 8:22 PM CDTSevere Thunderstorm WarningOHXMontgomery38 min
Aug 1, 8:39 PM CDTSpecial Weather StatementOHXSumner36 min
Aug 1, 8:46 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson24 min
Aug 1, 8:55 PM CDTSpecial Weather StatementOHXCheatham, Montgomery35 min
Aug 1, 9:37 PM CDTSpecial Weather StatementOHXDavidson38 min
Aug 1, 9:54 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson36 min
Aug 2, 1:47 PM CDTSpecial Weather StatementOHXRutherford28 min
Aug 2, 1:49 PM CDTSpecial Weather StatementOHXFentress26 min
Aug 2, 2:11 PM CDTSpecial Weather StatementOHXCannon, DeKalb34 min
Aug 2, 2:17 PM CDTSpecial Weather StatementOHXWilson28 min
Aug 2, 2:18 PM CDTSpecial Weather StatementOHXFentress27 min
Aug 2, 2:22 PM CDTSpecial Weather StatementOHXGiles23 min
Aug 2, 2:24 PM CDTSpecial Weather StatementOHXBedford36 min
Aug 2, 2:27 PM CDTAreal Flood AdvisoryOHXCannon, Rutherford63 min
Aug 2, 2:41 PM CDTSpecial Weather StatementOHXCannon34 min
Aug 2, 2:45 PM CDTSevere Thunderstorm WarningOHXCannon, Warren30 min
Aug 2, 2:51 PM CDTSevere Thunderstorm WarningOHXWilson24 min
Aug 2, 3:12 PM CDTSpecial Weather StatementOHXCoffee33 min
Aug 2, 3:44 PM CDTSpecial Weather StatementOHXCoffee31 min

Nearby

Special Weather Statements in Tennessee, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.